Doctors Lounge - Chest Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Pneumonia
Question: Fever & pain after pneumonia & pleurisy
|tbarson - Tue Dec 12, 2006 3:03 pm||
I've been on antibiotics for 24 days since being released from the hospital for pneumonia & pleurisy. I still have some fever every day (about 99.5-99.9) and some chest pain (dull ache). What causes the fever? I can't believe there's still infection after the intravenous antibiotics at the hospital & the 24 days of oral antibiotics. I'm female, 52, healthy & in good shape (other than this recent illness).
|Dr. Safaa Mahmoud - Tue Dec 12, 2006 5:51 pm||
Pneumonia is an inflammation of the lungs resulting from infections. Most of cases are due to bacterial pneumonias (Streptococcus pneumoniae).
Patients with pneumonia presents with:
Productive Cough ( yellow, greenish, or bloody)
Fever and chills
Breathing difficulty and Dyspnea
Patients usually improve after a two weeks course of antibiotics and may need to be hospitalized.
If after treatment there is any chest symptoms , patients should contact their doctors to exclude any possible complication like (lung abscess), these symptoms include:
I advise you to follow with your doctor for further management.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.